Behavioral problems due to side effects of medicine

Has anyone experienced behavioral problems due to medication side effects? I have no idea how to help my daughter. I scheduled an appointment to talk to her doctor about it but can’t get in for a couple of months. She’s been getting progressively more clingy, aggressive and has crazy mode swings.

2 Likes

My daughter had awful behavior changes and depression at age 5 from singulair. Her doctor took her off of it right away and it is now in her chart as an allergy because the side effect was so agressive in her and they no longer want her on it in the future (and neither do I, it was awful!). It is so hard to handle them when they can’t control it and makes it even more difficult for them than us. I hope they figure something out for your little one. Good luck mama :sparkling_heart:

Not me but my mom. Alot of different medications especially antihistamine or anything extra vitamin D makes her very irritable and in a terrible mood. Only way to get it to go away for her is to stop taking the medications for a couple of days

What meds? Alot have agitation as side effects

1 Like

Yep. It’s incredibly common

I’d call back & ask/plead to get in sooner or at least ask the Doc to call. These possible side effects are reason enough. How old is she & what med?

1 Like

You need to call the doctor. Even something simple like Albuterol can cause behavioral issues. There are alternatives. Just need to talk to the prescribing doctor.

Sometimes you gotta yell a little louder to get the attention you need. Call back and let them know it’s medication related, and urgent. Sometimes calling the pharmacist where you get the meds can be helpful too, they can get on the doctors ass quicker than patients.

My son was put on an ADHD med about 6 years ago. He turned violent. Was always trying to hit people, broke his sister’s finger and could not stop yelling. He had behavior issues already but nothing to the extreme he was at during that time. I called his doctor and told him what was going on and made an appt. We took him off the med right away and things started to return to our normal. Come to find out he was having that not so common side effect. Even to this day we have to be very careful of any med he takes.

My kids cannot take claritin or zyrtec for similar reasons…
For me it was dimetap
But they both have ADHD…and so do I

Both of my daughters had similar reactions to Singular. They were put on at the same time for seasonal allergies. I have a friend who’s son had the same issue as well.

Not sure what medication it is, however if she’s having side effects, I’d stop giving it to her until she can be seen by the doctor again.

1 Like

if the side effects of the medication are more distressing and damaging than the symptoms of the illness they are supposed to be treating than i would stop the meds.

Be careful just suddenly stopping meds, it can cause additional problems. Call your pediatrician back and explain that you connot wait that long for an appointment. The squeaky wheel gets the oil :woman_shrugging:t2:

1 Like

I would definitely stop the medication and try to be seen either by another doctor or sooner by her regular doctor and explain the situation. Her current doctor’s office allowing her to go everyday on that medication with that serious of side effects is pure neglect.

Call and tell the Doctor that you need an immediate appointment OR switch doctors.
The child needs to be seen.
Some of these people, while mean well, are giving you bad advice.
Only a Dr should tell you if you should immediately stop any medications.
Especially if the medication has been taken longer than two weeks.

1 Like

Get the genesite test done…my son was put on a med he was taken off of a year ago and I demanded the test…come to find out it was in the “red zone” and they had to stop it

I’d give him a lower dosage. Ridiculous that you can’t see the doctor for a couple of months. I’d call them again and tell them he is obviously having major side effects and he needs to be seen now or you’ll have no choice but to take him off the meds. Again I don’t recommend taking him off fully because he can have other side effects. Just tapper it down till you can get him seen.

Yes, my son goes loopy of some medicines, and gets blotchy skin. It seems to be certain preservatives that make him hyper

1 Like

I would of stop the medicine until your child goes in to see the dr

1 Like